Alert archive / California / Wind Advisories in 2024
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 2, 2024, 12:59 PM PST. It took effect at Feb 3, 2024, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2024, 12:59 PM PST (20:59 UTC)
- In effect from
- Feb 3, 2024, 10:00 PM PST
- Expired
- Feb 3, 2024, 12:22 PM PST
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
807 WWUS76 KSTO 022059 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1259 PM PST Fri Feb 2 2024 CAZ017>019-031400- /O.NEW.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 1259 PM PST Fri Feb 2 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts 40 to 50 mph expected. * WHERE...The Delta, Southern Sacramento Valley and Northern San Joaquin Valley, including Interstate 80, State Route 99, and Highway 50. * WHEN...From 10 PM Saturday to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Difficult driving conditions for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds expected south of I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
109 WWUS76 KSTO 030847 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1247 AM PST Sat Feb 3 2024 CAZ015-016-066-067-040000- /O.EXA.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Paradise, Grass Valley, and Jackson 1247 AM PST Sat Feb 3 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts 40 to 55 mph expected. * WHERE...Portions of the northern and central Sacramento Valley, Northeast Foothills and Motherlode. * WHEN...From 10 PM Saturday to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects, and create difficult driving conditions for high profile vehicles. Downed branches or weakened trees may lead to power outages. * ADDITIONAL DETAILS...Strongest winds expected east of I-5. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ017>019-040000- /O.CON.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Sacramento, Fairfield/Suisun, Stockton, and Modesto 1247 AM PST Sat Feb 3 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts 40 to 55 mph expected. * WHERE...The Delta, Southern Sacramento Valley and Northern San Joaquin Valley, including Interstate 80, State Route 99, and Highway 50. * WHEN...From 10 PM Saturday to 10 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects, and create difficult driving conditions for high profile vehicles. Downed branches or weakened trees may lead to power outages. * ADDITIONAL DETAILS...Strongest winds expected south of I-80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
506 WWUS76 KSTO 032022 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1222 PM PST Sat Feb 3 2024 CAZ015-016-066-041200- /O.UPG.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/ /O.NEW.KSTO.HW.W.0001.240204T1700Z-240205T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1222 PM PST Sat Feb 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO 10 AM PST MONDAY... * WHAT...Southeast winds 25 to 45 mph with gusts 50 to 60 mph expected. Local gusts up to 65 mph. * WHERE...Northern Sacramento Valley, Central Sacramento Valley and Northeast Foothills/Sacramento Valley Counties. * WHEN...From 9 AM Sunday to 10 AM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds will spread from south to north during the day on Sunday. The strongest winds are expected to develop from late morning to late afternoon Sunday and continue through Sunday night and be over the eastside of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ017>019-067-041200- /O.UPG.KSTO.WI.Y.0004.240204T0600Z-240205T0600Z/ /O.NEW.KSTO.HW.W.0001.240204T1000Z-240205T1200Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Grass Valley, and Jackson 1222 PM PST Sat Feb 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 4 AM PST MONDAY... * WHAT...Southeast winds 30 to 45 mph with gusts 50 to 60 mph expected. Local gusts between 60 and 70 mph are possible. * WHERE...Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley and Motherlode Counties. * WHEN...From 2 AM Sunday to 4 AM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds will spread from south to north during the day on Sunday. The strongest winds are expected to develop from mid to late Sunday morning and persist through Sunday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 2, 3:00 AM PST, 9 hours 59 minutes earlier.
Area forecast discussion, Feb 2, 3:00 AM PST, 9 hours 59 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 300 AM PST Fri Feb 2 2024 .Synopsis... Scattered showers and thunderstorms into this evening with periods of heavy snow over the Sierra. Another weather system will bring precipitation and gusty wind Sunday into early next week. && .Discussion... After a break Thursday evening, showers have returned to interior NorCal early this morning with snow over the Sierra Nevada. Several more vorts forecast to rotate through NorCal over the next 24 hours continuing the risk for showers, and enough instability is expected for a threat of afternoon thunderstorms again today with brief heavy rain and small hail expected to be the primary threats. In the Sierra, favorable upslope flow and lapse rates will support periods of heavy snow into this evening. A relative break is forecast for Saturday as short-wave ridging moves in ahead of the next system. On Sunday, a new atmospheric river begins to impact our area. This storm will be similar in rainfall to the current storm but is expected to bring more snow to the mountains. Winds will also be gusty with this event, though highest winds will mostly be in the northern San Joaquin Valley. This system will have impacts for the area through early next week. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... Long wave trough remains along the West Coast through the extended forecast period with additional short wave troughs moving through. Models differ with timing and strength of waves giving way to some forecast uncertainty. Best chances for showers appears to be in the foothills and mountains. Overall QPF looks light Tuesday through Friday with generally less than a tenth of an inch in the Central Valley to upwards of half to 3/4 of an inch in portions of the Sierra. Snow levels remain fairly low at 3000 to 4500 feet. High temperatures look to be slightly below normal next week. && .AVIATION... Areas MVFR/IFR in shwrs next 24 hrs with isolated LIFR over mountains. Snow levels 3500-4500 ft lowering to around 2500 ft by 12z Sat. Isolated tstms possible btwn 18z-03z. In Central Vly, lcl Sly sfc wind up to 15 kts thru 02z Sat. Ovr mtns, lcl SWly sfc wind gusts up to 25 kts til 02z Sat. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 4 AM PST Saturday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
In the hours before
Local storm report, Feb 2, 10:55 AM PST, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Sacramento CA
1055 AM PST Fri Feb 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow 2 E Pinecrest 38.19N 119.96W
02/02/2024 M25.0 inch Tuolumne CA Public
Dodge Ridge Ski Resort reported 15 inches of
new snow at the summit and 8 inches of new
snow at the base for the last 24 hours.
Elevations are 8200 ft and 6600 ft
respectively.
0815 AM Snow 2 SSE Lassen National P 40.47N 121.51W
02/02/2024 E22.1 inch Shasta CA Other Federal
2.7 inches of snow reported at Lower Lassen
Peak HADS station over 24 hours since 8:15
AM.
0538 AM Snow 1 W Donner Peak 39.31N 120.33W
02/02/2024 E15.0 inch Placer CA Public
Sugar Bowl Ski Resort reported 6 inches of
new snow over the last 24 hours at the base
and the summit.
0600 AM Snow 2 SW Blue Canyon 39.25N 120.73W
02/02/2024 M3.0 inch Placer CA Dept of Highways
Blue Canyon Caltrans reported 2 inches of
new snow over the last 24 hours.
0827 AM Snow 3 S Soda Springs 39.28N 120.37W
02/02/2024 M12.4 inch Placer CA Public
UC Berkeley Central Sierra Snow Lab reported
1.8 inches of new snow in the last 24 hours.
0600 AM Snow 2 E Lake Spaulding 39.32N 120.60W
02/02/2024 M4.0 inch Nevada CA Dept of Highways
Yuba Pass Caltrans reported 2 inches of new
snow in the last 24 hours.
0600 AM Snow 1 NNW Cisco 39.32N 120.56W
02/02/2024 M4.0 inch Nevada CA Dept of Highways
Eagle Lakes Caltrans reported 3 inches of
new snow in the last 24 hours.
0600 AM Snow Kingvale 39.32N 120.43W
02/02/2024 M6.0 inch Nevada CA Dept of Highways
Kingvale Caltrans reported 2 inches of new
snow over last 24 hours.
0600 AM Snow 1 ENE Soda Springs 39.33N 120.36W
02/02/2024 M19.0 inch Nevada CA Public
Soda Springs Ski Resort reported 8 inches of
new snow over the last 24 hours.
0600 AM Snow 2 ENE Soda Springs 39.33N 120.35W
02/02/2024 M22.0 inch Nevada CA Public
Boreal Ski Resort reported 11 inches of new
snow in the last 24 hours. Elevation: 7700
ft.
0551 AM Snow 3 ESE Twin Bridges 38.80N 120.07W
02/02/2024 M14.0 inch El Dorado CA Public
Sierra at Tahoe Ski Resort reported 13
inches of new snow at the summit and 10
inches of new snow at the base over the last
24 hours.
0500 AM Snow 2 N Bear Valley 38.49N 120.04W
02/02/2024 E14.0 inch Alpine CA Public
Bear Valley Ski Resort reported 14 inches of
new snow in the last 24 hours. Elevation:
7200 ft.
0514 AM Snow 1 S Kirkwood Meadows 38.68N 120.07W
02/02/2024 M13.0 inch Alpine CA Public
Kirkwood Ski Resort reported 8 inches of new
snow in the last 24 hours.
&&The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 12:06 PM PST | Flood Watch | STO | 3 days | |
| Feb 2, 1:20 PM PST | Winter Storm Warning | STO | 4 days | |
| Feb 2, 1:26 PM PST | Special Weather Statement | STO | Tehama | 34 min |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.